MAUDE Adverse Event Report: WELCH ALLYN INC. PRO 6000 W/LARGE CRADLE; THERMOMETER, ELECTRONIC, CLINICAL

WELCH ALLYN INC. PRO 6000 W/LARGE CRADLE; THERMOMETER, ELECTRONIC, CLINICAL
Model Number 06000-300
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the probe tip of their braun pro6000 smoked/burned.There were no allegations of injury.The braun thermoscan® pro 6000 ear thermometer is indicated for the intermittent measurement of human body temperature.Hillrom has recently been able to reproduce the hot probe tip malfunction, with new devices, when the devices are subjected to various cleaners in an aggressive cleaning simulation.It is believed that hillrom has not been able toreproduce the malfunction with returned devices from customer complaints because any fluid that may have ingressed had likely evaporated, therefore not showing the hot tip malfunction.Based on hillrom¿s ability to replicate the malfunction of a hot tip on new devices that can potentially go above the built in risk mitigations of a safety cut off that could potentially cause a more serious injury we have deemed this complaint to be reportable.Hillrom has opened a capa and is investigating the root cause of the confirmed malfunction.As part of the capa hillrom will determined appropriate corrective actions as well as determine through our risk management process based on the capa investigation if further field safety action is required.
 
Event or Problem Description
The customer reported that the probe tip of their braun pro6000 smoked/burned.There were no allegations of injury.This report was filed in our complaint handling system as complaint # (b)(4).

Brand Name
PRO 6000 W/LARGE CRADLE
Common Device Name
THERMOMETER, ELECTRONIC, CLINICAL
Manufacturer (Section D)
WELCH ALLYN INC.
4341 state street
skaneateles falls NY 13153
MDR Report Key11769952
Report Number1316463-2021-00005
Device Sequence Number17025910
Product Code FLL
UDI-Device Identifier00732094309027
UDI-Public732094309027
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number06000-300
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2021
Initial Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1